See Alike in...

Alike App

Browser

Mollie_H

832d

I started taking Minocycline in 2012 for acne,which is what they think caused my IIH. I had 20/20 vision before that and my vision was getting worse every 6 months or so until I got diagnosed a year ago and stopped taking the acne med and went on a diuretic for 5 months. After that my pressure has been good at my Neuro Opthamology appts. My script for glasses hasn’t changed in a year now. I haven’t needed the diuretic again yet and haven’t been having many symptoms though I had a horrible headache last night into this morning and can’t help but worry. My Neuro Ophthalmologist appt was supposed to be this week out near Boston (I live in Western MA) but she’s moving practices so I’ll be seeing her in May for a check up. They check the pressure through my eyes instead of ever doing an LP again,in another comment I explained I got a CSF leak from my LP and it gave me a horrible what they call spinal headache,I thought it was just normal back pain after the LP but it got so bad I had to call my dad and have him bring me to the ER. To patch the hole they had to,bedside in the ER with no sedation,draw blood from my arm and inject it into my spinal cord to patch the hole up to stop the leak. I also was in a lot of pain during the LP which supposedly isn’t normal. Phew has it been a year😅

Top reply
    • LiamOLaubach

      813d

      I also got IIH from minocycline and was on it for 7 months or so. I had to get an LP, too, and am now on diamox to keep the pressure down. Its been one hell of a year for me too, glad I’m not alone. It’s wild and frustrating that this all happened from an acne medication, wish I’d known. Question: Did your doctors say this was common from minocycline? I got conflicting answers from my dermatologist, ophthalmologist, and neurologist who did the LP.

    • LiamOLaubach

      813d

      I also got IIH from minocycline and was on it for 7 months or so. I had to get an LP, too, and am now on diamox to keep the pressure down. Its been one hell of a year for me too, glad I’m not alone. It’s wild and frustrating that this all happened from an acne medication, wish I’d known. Question: Did your doctors say this was common from minocycline? I got conflicting answers from my dermatologist, ophthalmologist, and neurologist who did the LP.

    • Blinky

      828d

      Huh! Although I don't have IIH, I do have fibromyalgia, which is very involved with your nerves. My minocycline was making it a living hell, and my dermatologist didn't tell me at all about the side effect because I was just taking it for acne like you were. Even if the dermatologist doesn't think it's likely that you'll have a bad reaction to it, it sucks when they don't warn you. All I wanted was clear skin 🥲

    • Saffhyermoon

      832d

      I also have IIH, was diagnosed in 1998 after being misdiagnosed with a sinus infection, i have a LP shunt

    • LadyTavali

      832d

      That’s a scary thing! I know someone who had that headache and had to do the blood patch. It was rough. They’ve been waiting on an MS diagnosis confirmation. Scary stuff. I’m glad you’re doing better and you know the cause more or less of your intracranial hypertension.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion